Announcement

Collapse
No announcement yet.

Spastic Bladder with use of a foley

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Spastic Bladder with use of a foley

    My question please is in regard to a man who is in a coma - Lewis - and staying at a Nursing Home.
    The nurse called and told me that when they removed his foley that a clot came out with it and it was quite bloody. They inserted a new foley after cleaning him up but he continues to bleed from the tip. Should they have done that??
    They then told me that he is bleeding because he has a spastic bladder. They then put him on the medication for a spastic bladder piridium which causes urine to be bright orange. I went to go check on him last night and sure enough the tip of the foley was quite bloody and it continued to bleed the whole time of my visit. I usually stay everynight for about 4 - 5 hours after work. My concern is his urine as they told me is bright orange and there is no way to tell if it is blood or from the piridium. I am real concerned and don't know what to do. Should I call in a urologist? Has this ever happened to any of you? It is almost impossible to talk to the doctor at this place. I have never met him and he comes sporatically................please advice regarding if this is normal.

    #2
    I am moving this to the Care forum.

    Does your friend have a SCI and a TBI or only a TBI?

    Was his catheter just recently changed? Sometimes it is not done correctly and the balloon is inflated inside the prostate or urethra. This can cause serious bleeding and puts him at risk for infection. Ask the nurses.

    Does he have a symptomatic UTI (fever, chills, etc.)? Pyridium is not a good drug for bladder spasm, but can be helpful for bladder pain associated with UTI. If he is in a coma it generally would not be indicated. For routine and regular control of bladder spasm for those who have an indwelling catheter or a neurogenic bladder much better drugs exist such as Ditropan or Detrol. They will control spasm without discoloring the urine (or the linen or clothing that the urine leaks onto, even in small amounts).

    If the amount of blood is making the urine so dark that you cannot see through it (Pyridium should not do this) and it has continued for 3 days, he needs to see a urologist or go to the ER and may need to have a cystoscopy. The nurses should be irrigating his catheter (recommend changing it to a 3-way catheter and having him on continuous bladder irrigation) to keep the clots from clogging the catheter until this either clears by himself or he sees a urologist.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment

    Working...
    X